Kink band propagation in layered structures

被引:40
作者
Wadee, MA [1 ]
Edmunds, R [1 ]
机构
[1] Univ London Imperial Coll Sci Technol & Med, Dept Civil & Environm Engn, London SW7 2AZ, England
基金
英国工程与自然科学研究理事会;
关键词
kink banding; layered material; structures; energy methods; stability and bifurcation;
D O I
10.1016/j.jmps.2005.04.005
中图分类号
T [工业技术];
学科分类号
08 ;
摘要
Confined layered structures in layer-parallel compression exhibit kink band deformation that has an associated severe initial instability. However, once the first kink band forms the system restabilizes and the bands then propagate in two mechanisms: band broadening and band progression. Previous work on triggering the initial instability and band broadening is now extended to include band progression. A new model for this propagation mechanism that successfully accounts for the modulating restabilizing response is presented and quantitative comparisons with the physical experiments yield excellent results. (c) 2005 Elsevier Ltd. All rights reserved.
引用
收藏
页码:2017 / 2035
页数:19
相关论文
共 21 条
[1]   KINK-BANDS + RELATED GEOLOGICAL STRUCTURES [J].
ANDERSON, TB .
NATURE, 1964, 202 (492) :272-&
[2]  
[Anonymous], 1996, Cambridge solid state science series
[3]   Asymptotics of cellular buckling close to the Maxwell load [J].
Budd, CJ ;
Hunt, GW ;
Kuske, R .
PROCEEDINGS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES, 2001, 457 (2016) :2935-2964
[4]   On kink-band propagation in fiber composites [J].
Budiansky, B ;
Fleck, NA ;
Amazigo, JC .
JOURNAL OF THE MECHANICS AND PHYSICS OF SOLIDS, 1998, 46 (09) :1637-1653
[5]   MICROMECHANICS [J].
BUDIANSKY, B .
COMPUTERS & STRUCTURES, 1983, 16 (1-4) :3-12
[6]   Kinkband formation in wood and fiber composites - morphology and analysis [J].
Byskov, E ;
Christoffersen, J ;
Christensen, CD ;
Poulsen, JS .
INTERNATIONAL JOURNAL OF SOLIDS AND STRUCTURES, 2002, 39 (13-14) :3649-3673
[7]  
CHATER E, 1983, COLLAPSE BUCKLING ST, P31
[8]   On kink banding in individual PPTA fibres [J].
Edmunds, R ;
Wadee, MA .
COMPOSITES SCIENCE AND TECHNOLOGY, 2005, 65 (7-8) :1284-1298
[10]   Characterization and stability of two-phase piecewise-homogeneous deformations [J].
Fu, YB ;
Freidin, AB .
PROCEEDINGS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES, 2004, 460 (2051) :3065-3094